CaltechAUTHORS
  A Caltech Library Service

Distribution of powers of the partition function modulo ℓ^j

Brown, Jim L. and Li, Yingkun (2009) Distribution of powers of the partition function modulo ℓ^j. Journal of Number Theory, 129 (10). pp. 2557-2568. ISSN 0022-314X. http://resolver.caltech.edu/CaltechAUTHORS:20090817-144816424

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.

186Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20090817-144816424

Abstract

In this paper we study Newman's conjecture for powers of the partition function. While this conjecture is known for powers of primes ℓ that are not exceptional for the power under consideration, it is an open problem for exceptional primes. We settle this conjecture in many cases for small powers of the partition function by generalizing results of Ono and Ahlgren. It should be noted our method requires a case by case examination of each power and does not yield a general method for dealing with different powers simultaneously.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.jnt.2008.12.007DOIUNSPECIFIED
Additional Information:Copyright © 2009 Elsevier. Received 27 October 2008; revised 17 December 2008. Communicated by James W. Cogdell. Available online 13 February 2009. Supported by a Summer Undergraduate Research Fellowship at California Institute of Technology and the John and Maria Laffin Trust. Mathematical subject codes: 11F33; 11P83
Funders:
Funding AgencyGrant Number
Summer Undergraduate Research Foundation, CaltechUNSPECIFIED
John and Maria Laffin TrustUNSPECIFIED
Subject Keywords:Newman's conjecture; Partitions; Modular forms
Record Number:CaltechAUTHORS:20090817-144816424
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20090817-144816424
Official Citation:Jim L. Brown, Yingkun Li, Distribution of powers of the partition function modulo lj, Journal of Number Theory, Volume 129, Issue 10, October 2009, Pages 2557-2568, ISSN 0022-314X, DOI: 10.1016/j.jnt.2008.12.007. (http://www.sciencedirect.com/science/article/B6WKD-4VKVC3R-2/2/a859a3661a1c7d13aaa97576ee897ef5)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:15108
Collection:CaltechAUTHORS
Deposited By: George Porter
Deposited On:08 Sep 2009 17:27
Last Modified:26 Dec 2012 11:12

Repository Staff Only: item control page